Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Comtan Side Effect

03/25/2010

Question:

My husband has been taking Comtan for about 3 months - It seems to be helping him. For the last week and a half he has developed a side effect. His Primary Doctor thinks it is from the Comtan but says to wait another week and then talk to his Neurologist. My question is - Do you think that if he decreases the Comtan it could go away or once you have a side effect it will stay as long as you take this medicine.

Answer:

Some side effects from parkinsonian medications (such as upset stomach) can be transient. However, it is not typical for a side effect starting several weeks after initiation of a new medication to be transient with resolution on its own unless there is another co-existing medical problem causing exacerbation of a specific side effect. Many side effects directly related to a medication can persist, and it is possible lowering a the dose can alleviate the problem.

As this forum is not intended for individual specific medical advice or treatment, I suggest you discuss this side effect further with your neurologist at this time.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University